Alert archive / Washington / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 29, NWS Pendleton, OR

July 20, 2012Benton County, Yakima County, Washington

NWS Pendleton, OR issued this severe thunderstorm warning at Jul 20, 2012, 12:30 PM PDT for Benton County, Yakima County, Washington. It was in force for 60 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2012, 12:30 PM PDT (19:30 UTC)
Expired
Jul 20, 2012, 1:30 PM PDT
In force
60 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

Counties Benton County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 125 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 12:35 PM PDTHAIL 1.25Sunnyside, WA
Jul 20, 12:35 PM PDTHAIL 1.5Sunnyside, WAPING PONG BALL SIZE HAIL AND HEAVY RAIN.
Jul 20, 12:40 PM PDTHAIL 1.754 N Sunnyside, WAGOLF BALL AND LARGER HAIL.
Jul 20, 1:02 PM PDTHAIL 2.5N Sunnyside, WAHAILSTORM OCCURRED ON THE NORTH SIDE OF SUNNYSIDE. DIME SIZE HAIL BEGAN AT 100 PM. THE HAIL GREW TO QUARTER SIZE AT 102 PM. QUARTER SIZE HAIL CONTINUED FALLING FROM 102 PM TO 120 PM. FROM 120 PM TO 145 PM HAIL FELL THAT WAS BIGGER THAN GOLF BALL SIZE AND LESS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.5 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2012-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2012-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WUUS56 KPDT 201930
SVRPDT
WAC005-077-202030-
/O.NEW.KPDT.SV.W.0029.120720T1930Z-120720T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
1230 PM PDT FRI JUL 20 2012

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BENTON COUNTY IN SOUTH CENTRAL WASHINGTON...
  EAST CENTRAL YAKIMA COUNTY IN SOUTH CENTRAL WASHINGTON...
  THIS INCLUDES THE CITIES OF...TOPPENISH...SUNNYSIDE...GRANDVIEW...

* UNTIL 130 PM PDT

* AT 1224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR SUNNYSIDE...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.

LAT...LON 4654 12030 4662 12005 4657 11966 4639 11969
      4620 11991 4638 12034
TIME...MOT...LOC 1930Z 228DEG 12KT 4630 12004

$$

MDV
2 follow-up statements
147 
WWUS56 KPDT 201944
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1244 PM PDT FRI JUL 20 2012

WAC005-077-202030-
/O.CON.KPDT.SV.W.0029.000000T0000Z-120720T2030Z/
BENTON WA-YAKIMA WA-
1244 PM PDT FRI JUL 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM PDT
FOR EAST CENTRAL YAKIMA AND NORTHWESTERN BENTON COUNTIES...

AT 1235 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING PING PONG SIZE HAIL. THIS STORM WAS LOCATED 
NEAR SUNNYSIDE...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY.
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4654 12030 4662 12005 4657 11966 4639 11969
      4620 11991 4638 12034
TIME...MOT...LOC 1944Z 228DEG 12KT 4639 11998

$$

MCW
863 
WWUS56 KPDT 202024
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
124 PM PDT FRI JUL 20 2012

WAC005-077-202033-
/O.EXP.KPDT.SV.W.0029.000000T0000Z-120720T2030Z/
BENTON WA-YAKIMA WA-
124 PM PDT FRI JUL 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YAKIMA AND
NORTHWESTERN BENTON COUNTIES WILL EXPIRE AT 130 PM PDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT FRIDAY
EVENING FOR NORTHEAST OREGON AND SOUTHEASTERN WASHINGTON.  THERE 
WILL BE ADDITIONAL STORMS THIS AFTERNOON CAPABLE OF PRODUCING LARGE 
HAIL AND DAMAGING WINDS.

LAT...LON 4654 12030 4662 12005 4657 11966 4639 11969
      4620 11991 4638 12034
TIME...MOT...LOC 2023Z 228DEG 12KT 4648 11984

$$

MCW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:35 AM PDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 20, 10:35 AM PDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
1035 AM PDT FRI JUL 20 2012

CORRECTED AVIATION DISCUSSION UPDATE

.UPDATE...THE CLOSED LOW THAT HAS BEEN ROTATING OFF THE SOUTHERN
OREGON AND NORTHERN CALIFORNIA COAST IS FINALLY WEAKENING AND
TRACKING NORTHEAST. THE SYSTEM WILL EXIT OUR FORECAST AREA BY
EARLY THIS EVENING. THE FLASH FLOOD WATCH WILL BE ALLOWED TO
EXPIRE AT 11 AM. AT THIS TIME...MOST OF THE THUNDERSTORM ACTIVITY
IS OVER WESTERN WASHINGTON WITH A FEW THUNDERSTORMS RIDING ALONG
THE EAST SIDE OF THE CASCADE CREST. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP AGAIN LATE THIS MORNING AND AFTERNOON...
MAINLY IN OUR EASTERN WASHINGTON ZONES. SOME THUNDERSTORMS COULD
BE STRONG WITH GUSTY WINDS AND SMALL HAIL...AND THERE MAY EVEN BE
AN ISOLATED SEVERE STORM. THE FORECAST WAS UPDATED TO REFLECT THE
CURRENT CONDITIONS...BUT THE OVERALL FORECAST IS ON TRACK. WISTER

&&

.AVIATION...18Z TAFS...A WEAKENING UPPER LOW PRESSURE SYSTEM WILL
SWING ACROSS NORTHEAST OREGON AND SOUTHEAST WASHINGTON THIS
AFTERNOON. INCREASING WEST FLOW BEHIND THE AXIS OF THIS SYSTEM HAS
MOVED INTO CENTRAL OREGON AND IS NOW SPREADING INTO NORTH-CENTRAL
OREGON. AS SUCH WILL KEEP CONDITIONS FAIR AT KRDM AND KBDN. RECENT
THUNDERSTORM DEVELOPMENT NEAR THE SYSTEM AXIS SOUTHWEST OF KDLS
DICTATES ADDING A COUPLE OF HOURS OF VICINITY THUNDER. THERE REMAINS
THE POSSIBILITY OF SHOWERS OR THUNDERSTORMS DRIFTING NEAR OR OVER
KYKM, KPSC, KALW AND KPDT INTO MID AFTERNOON. THUS WILL INDICATE
LIGHT SHOWERS AND VICINITY THUNDER AT THESE AREAS UNTIL 21 OR 22
UTC. CONDITIONS AT THESE SITES SHOULD IMPROVE QUICKLY BY LATE
AFTERNOON. WINDS WILL RUN 13 TO 21 KTS WITH HIGHER GUSTS AT ALL
SITES INTO THIS EVENING. 90

&&

.PREV DISCUSSION... /ISSUED 200 AM PDT FRI JUL 20 2012/

SHORT TERM...TODAY THROUGH SUNDAY...AFTER THIS LOW PRESSURE
SYSTEM PASSES TO THE NORTHEAST OF THE FORECAST AREA A DRIER AND
MORE STABLE WEST TO SOUTHWEST FLOW WILL TAKE OVER AND ALLOW A
BREAK IN THE ACTION FOR THE FORECAST AREA. THIS QUIET PERIOD
SHOULD LAST THROUGH SATURDAY NIGHT AT LEAST. THE NEXT UPPER LOW
PRESSURE SYSTEM THEN BEGINS TO DROP SOUTHWARD ALONG THE BC COAST
ON SUNDAY WHICH WILL INCREASE THE SOUTHWEST FLOW AGAIN OVER THE
FORECAST AREA. INSTABILITY IS ALSO EXPECTED TO INCREASE AGAIN BY
SUNDAY AFTERNOON...POSSIBLY ENOUGH TO RESULT IN MORE THUNDERSTORMS
SUNDAY AFTERNOON AND EVENING...MAINLY OVER THE WASHINGTON CASCADE
EAST SLOPES AND FROM THE BLUE MOUNTAINS EASTWARD AND SOUTHWARD. AT
THIS TIME THE THREAT DOES NOT LOOK TOO GREAT BUT IT WILL BE THE
BEGINNING OF ANOTHER PERIOD OF THUNDERSTORM ACTIVITY FOR THE
FORECAST AREA...AT LEAST ON SUNDAY IF JUST ONLY SUNDAY. EXPECT
TEMPERATURES TO COOL DURING THE NEXT COUPLE DAYS TO SLIGHTLY BELOW
NORMAL...BUT STILL WITH MAXIMUM TEMPERATURES IN THE 80S IN THE
LOWER ELEVATIONS AND 70S IN THE MOUNTAINS. 88

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...THE LOW PRESSURE SYSTEM
IN SOUTHERN CANADA WILL GRADUALLY MOVE EASTWARD BY THE START OF
NEXT WEEK. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL DECREASE
SUNDAY EVENING WITH DRY CONDITIONS EXPECTED MONDAY. BEHIND THIS
SYSTEM...A TROUGH OF LOW PRESSURE WILL DROP SOUTH ACROSS THE WEST
COAST LEADING TO A DRY SOUTHWESTERLY FLOW OVER THE FORECAST AREA
THROUGH THE END OF THE WEEK. TEMPERATURES WILL BE NEAR TO ABOVE
NORMAL THROUGH THE PERIOD. DMH

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  82  59  84  60 /  20  10   0   0
ALW  84  66  87  63 /  40  10   0   0
PSC  88  60  89  62 /  30   0   0   0
YKM  83  57  84  59 /  40  10   0  10
HRI  86  61  88  60 /  20   0   0   0
ELN  78  60  82  56 /  40  10   0  10
RDM  80  50  85  49 /  20  10   0   0
LGD  82  56  85  55 /  40  10   0   0
GCD  79  56  85  55 /  30  10   0  10
DLS  81  64  83  60 /  40   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH UNTIL 11 AM PDT THIS MORNING
     ORZ041-042-044-049-050-502-503-505>509.

WA...FLASH FLOOD WATCH UNTIL 11 AM PDT THIS MORNING
     WAZ024-026>030-520-521.

&&

THREAT INDEX
TODAY : YELLOW
SATURDAY : GREEN
SUNDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

85/90
Hazardous weather outlook, Jul 20, 12:05 PM PDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1205 PM PDT FRI JUL 20 2012

UPDATED FOR SEVERE THUNDERSTORM WATCH INFORMATION AND REMOVING
FLASH FLOOD WATCH

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
211415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1205 PM PDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH UNTIL 8 PM THIS EVENING
      IN WASHINGTON...WALLA WALLA COUNTY, COLUMBIA COUNTY, KITTITAS
      COUNTY.
      IN OREGON...WALLOWA COUNTY

THUNDERSTORMS
     ALL AREAS

A STRONG LOW PRESSURE SYSTEM QUICKLY MOVING NORTHEAST ACROSS OREGON
AND WASHINGTON WILL BRING THUNDERSTORMS IN ITS PATH.  THUNDERSTORMS
WILL BE STRONG...AND POSSIBLY SEVERE.  THE AREAS MOST SUSCEPTIBLE TO
SEVERE THUNDERSTORMS WILL BE OVER EASTERN WASHINGTON AND FAR
NORTHEAST OREGON.  A SEVERE THUNDERSTORM WATCH (SPC WATCH 499) HAS
BEEN POSTED FOR THE KITTITAS, WALLA WALLA, AND COLUMBIA COUNTIES OF
WASHINGTON AND WALLOWA COUNTY OF NORTHEAST OREGON.  IN THESE
AREAS...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS SUNDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
     WASHINGTON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
     THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS
     OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY
     HIGHLANDS

THERE WILL BE A BREAK IN THE WEATHER WITH CALM AND FAIR CONDITIONS
ON SATURDAY. THEN ANOTHER UPPER LOW PRESSURE SYSTEM WILL BRING BACK
AN UNSTABLE SOUTHWEST FLOW FOR SUNDAY. THIS WILL RESULT IN POSSIBLE
THUNDERSTORMS AGAIN IN THE LOCATIONS LISTED ABOVE FOR SUNDAY. AFTER
SUNDAY THE FLOW WILL BECOME DRY AND STABLE AGAIN...WHICH WILL
CONTINUE THROUGH MOST OF THE COMING NEXT WEEK WITH A WARMING TREND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY DUE TO THUNDERSTORMS TODAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, Jul 20, 11:18 AM PDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1118 AM PDT FRI JUL 20 2012

ORZ050-201845-
WALLOWA COUNTY OR-
1118 AM PDT FRI JUL 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALLOWA COUNTY UNTIL
1145 AM PDT...

AT 1111 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FLORA...OR 39 MILES SOUTH OF LEWISTON...
MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4580 11717 4581 11743 4594 11743 4600 11736
      4601 11733 4600 11710
TIME...MOT...LOC 1818Z 191DEG 23KT 4592 11729
Special weather statement, Jul 20, 11:40 AM PDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1140 AM PDT FRI JUL 20 2012

ORZ044-503-507-508-201945-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-FOOTHILLS OF
THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-LOWER COLUMBIA BASIN OF
OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
1140 AM PDT FRI JUL 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UMATILLA AND EASTERN
MORROW COUNTIES UNTIL 1245 PM PDT...

AT 1133 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
HEPPNER TO 17 MILES SOUTHEAST OF HEPPNER...AND MOVING NORTHEAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4540 11949 4565 11947 4567 11937 4567 11927
      4565 11919 4561 11914 4534 11901 4510 11933
TIME...MOT...LOC 1840Z 215DEG 19KT 4539 11937 4520 11929
Local storm report, Jul 20, 11:55 AM PDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1155 AM PDT FRI JUL 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HAIL             3 WNW PARADISE          45.96N 117.27W
07/20/2012  M0.50 INCH       WALLOWA            OR   PUBLIC

&&

JJSMITH
Special weather statement, Jul 20, 11:58 AM PDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1158 AM PDT FRI JUL 20 2012

ORZ050-201930-
WALLOWA COUNTY OR-
1158 AM PDT FRI JUL 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALLOWA COUNTY UNTIL
1230 PM PDT...

AT 1151 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PARADISE...OR 36 MILES SOUTH OF
LEWISTON...MOVING NORTH-NORTHEAST AT 15 MPH...TOWARDS FLORA.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4580 11709 4587 11733 4600 11732 4600 11693
      4600 11692
TIME...MOT...LOC 1858Z 205DEG 15KT 4592 11715
Special weather statement, Jul 20, 12:15 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1215 PM PDT FRI JUL 20 2012

ORZ502-503-507-202015-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-NORTHERN BLUE
MOUNTAINS OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
1215 PM PDT FRI JUL 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UMATILLA AND WESTERN
UNION COUNTIES UNTIL 115 PM PDT...

AT 1208 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF DALE...OR 43 MILES SOUTH
OF PENDLETON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4562 11880 4555 11859 4547 11842 4500 11879
      4504 11907
TIME...MOT...LOC 1915Z 203DEG 42KT 4513 11885
Special weather statement, Jul 20, 12:30 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1230 PM PDT FRI JUL 20 2012

WAZ026-027-520-202030-
EAST SLOPES OF THE WASHINGTON CASCADES WA-KITTITAS VALLEY WA-YAKIMA
VALLEY WA-
1230 PM PDT FRI JUL 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KITTITAS AND NORTHERN
YAKIMA COUNTIES UNTIL 130 PM PDT...

AT 1222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF TAMPICO...OR 15 MILES WEST OF
YAKIMA...MOVING NORTHEAST AT 10 MPH...TOWARDS ELLENSBURG.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4713 12084 4709 12040 4688 12017 4663 12046
      4654 12081 4665 12101
TIME...MOT...LOC 1929Z 220DEG 10KT 4666 12083

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:21 PM PDTSpecial Weather StatementPDTBenton24 min
Jul 19, 7:45 PM PDTSpecial Weather StatementPDTFranklin30 min
Jul 20, 9:02 AM PDTSpecial Weather StatementPDTKittitas58 min
Jul 20, 11:18 AM PDTSpecial Weather StatementPDTAsotin27 min
Jul 20, 11:58 AM PDTSpecial Weather StatementPDTAsotin32 min
Jul 20, 12:30 PM PDTSpecial Weather StatementPDTKittitas60 min
Jul 20, 12:42 PM PDTSevere Thunderstorm WarningPDTBenton, Franklin, Walla Walla63 min
Jul 20, 1:34 PM PDTSevere Thunderstorm WarningPDTColumbia, Walla Walla56 min
Jul 20, 2:18 PM PDTSevere Thunderstorm WarningPDTColumbia25 min

Nearby

Severe Thunderstorm Warnings in Washington, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.